Alert archive / Tennessee / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Nashville, TN

July 27, 201628 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Jul 27, 2016, 1:58 PM CDT for 28 counties in Tennessee. It took effect at Jul 28, 2016, 1:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2016, 1:58 PM CDT (18:58 UTC)
In effect from
Jul 28, 2016, 1:00 AM CDT
Expired
Jul 28, 2016, 9:11 PM CDT
In force
20 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 28 counties

Cannon County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

644 
WGUS64 KOHX 271858
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT WED JUL 27 2016

...LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THURSDAY...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE ALONG WITH UNUSUALLY DEEP
TROPICAL MOISTURE WILL OVERSPREAD MIDDLE TENNESSEE TONIGHT INTO
TOMORROW. THIS WILL SET THE STAGE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH THE DAY
ON THURSDAY. ALTHOUGH WIDESPREAD FLOODING IS NOT
EXPECTED...LOCALLY HEAVY RAINFALL OF SEVERAL INCHES WILL OCCUR IN
SOME LOCATIONS WHICH COULD LEAD TO FLASH FLOODING.

TNZ005>011-023>034-056>060-062>064-093-281400-
/O.NEW.KOHX.FF.A.0005.160728T0600Z-160729T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-RUTHERFORD-CANNON-DE KALB-WAYNE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...MURFREESBORO...WOODBURY...SMITHVILLE...
WAYNESBORO
158 PM CDT WED JUL 27 2016

...FLASH FLOOD WATCH IN EFFECT FOR THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... 
  INCLUDING THE FOLLOWING AREAS...CANNON...CHEATHAM...CLAY... 
  DAVIDSON...DE KALB...DICKSON...FENTRESS...HICKMAN...HOUSTON... 
  HUMPHREYS...JACKSON...LEWIS...MACON...MAURY...MONTGOMERY... 
  OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD... 
  SMITH...STEWART...SUMNER...TROUSDALE...WAYNE...WILLIAMSON AND 
  WILSON. 

* FROM 1 AM CDT THURSDAY THROUGH 1 AM CDT FRIDAY

* WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED LATE TONIGHT
  THROUGH THURSDAY WILL LEAD TO LOCALLY HEAVY RAINFALL OF 2 TO 4
  INCHES WITH HIGHER AMOUNTS. INTENSE RAINFALL RATES MAY LEAD TO
  SEVERAL INCHES OF RAIN IN A SHORT AMOUNT OF TIME.

* FLASH FLOODING IS POSSIBLE WITH THE HEAVIEST DOWNPOURS...LEADING
  TO QUICK FLOODING OF ROADS...POOR DRAINAGE AREAS...AND OTHER
  LOW LYING LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SHAMBURGER/HERRON
3 follow-up statements
984 
WGUS64 KOHX 281223
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
723 AM CDT THU JUL 28 2016

...LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE TODAY...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE ALONG WITH UNUSUALLY DEEP
TROPICAL MOISTURE WILL OVERSPREAD MIDDLE TENNESSEE TODAY. THIS
WILL SET THE STAGE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO
DEVELOP. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED... LOCALLY
HEAVY RAINFALL OF SEVERAL INCHES WILL OCCUR IN SOME LOCATIONS
WHICH COULD LEAD TO FLASH FLOODING.

TNZ005>011-023>034-056>060-062>064-093-282100-
/O.CON.KOHX.FF.A.0005.000000T0000Z-160729T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-RUTHERFORD-CANNON-DE KALB-WAYNE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...MURFREESBORO...WOODBURY...SMITHVILLE...
WAYNESBORO
723 AM CDT THU JUL 28 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  AREAS...CANNON...CHEATHAM...CLAY...DAVIDSON...DE KALB... 
  DICKSON...FENTRESS...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...
   LEWIS...MACON...MAURY...MONTGOMERY...OVERTON...PERRY... 
  PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH...STEWART... 
  SUMNER...TROUSDALE...WAYNE...WILLIAMSON AND WILSON. 

* THROUGH LATE TONIGHT

* WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED LATE TONIGHT 
  THROUGH THURSDAY WILL LEAD TO LOCALLY HEAVY RAINFALL OF 2 TO 4 
  INCHES WITH HIGHER AMOUNTS. INTENSE RAINFALL RATES MAY LEAD TO 
  SEVERAL INCHES OF RAIN IN A SHORT AMOUNT OF TIME. 

* FLASH FLOODING IS POSSIBLE WITH THE HEAVIEST DOWNPOURS... 
  LEADING TO QUICK FLOODING OF ROADS...POOR DRAINAGE AREAS...AND 
  OTHER LOW LYING LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

21
734 
WGUS64 KOHX 282039
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT THU JUL 28 2016

...LOCALLY HEAVY RAINFALL AND FLASH FLOODING REMAINS POSSIBLE...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE ALONG WITH UNUSUALLY DEEP
TROPICAL MOISTURE WILL GRADUALLY EXIT MIDDLE TENNESSEE TODAY INTO
TONIGHT. ALTHOUGH THE BULK OF SHOWERS AND THUNDERSTORMS WILL MOVE
OUT OF THE AREA TODAY...ADDITIONAL SCATTERED SHOWERS AND STORMS
WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT. MOST
AREAS HAVE RECEIVED 1 TO 3 INCHES OF RAIN TODAY...AND FLASH
FLOODING COULD QUICKLY OCCUR WITH ANY ADDITIONAL HEAVY RAINFALL.

TNZ005>011-023>034-056>060-062>064-093-290600-
/O.CON.KOHX.FF.A.0005.000000T0000Z-160729T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-RUTHERFORD-CANNON-DE KALB-WAYNE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...MURFREESBORO...WOODBURY...SMITHVILLE...
WAYNESBORO
339 PM CDT THU JUL 28 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  AREAS...CANNON...CHEATHAM...CLAY...DAVIDSON...DE KALB... 
  DICKSON...FENTRESS...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...
   LEWIS...MACON...MAURY...MONTGOMERY...OVERTON...PERRY... 
  PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH...STEWART... 
  SUMNER...TROUSDALE...WAYNE...WILLIAMSON AND WILSON. 

* UNTIL 1 AM CDT FRIDAY

* ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY
  HEAVY RAINFALL ARE POSSIBLE THIS EVENING AND TONIGHT. ANY
  INTENSE RAINFALL RATES COULD QUICKLY LEAD TO FLOODING IN A
  SHORT AMOUNT OF TIME.

* FLASH FLOODING IS POSSIBLE WITH THE HEAVIEST DOWNPOURS... 
  LEADING TO QUICK FLOODING OF ROADS...POOR DRAINAGE AREAS...AND 
  OTHER LOW LYING LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SHAMBURGER/BBOYD
325 
WGUS64 KOHX 290211
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
911 PM CDT THU JUL 28 2016

...FLASH FLOOD WATCH CANCELLED...


TNZ005>011-023>034-056>060-062>064-093-290315-
/O.CAN.KOHX.FF.A.0005.000000T0000Z-160729T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-RUTHERFORD-CANNON-DE KALB-WAYNE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...MURFREESBORO...WOODBURY...SMITHVILLE...
WAYNESBORO
911 PM CDT THU JUL 28 2016

...FLASH FLOOD WATCH IS CANCELLED...

WHILE A FEW SHOWERS OR THUNDERSTORMS MAY STILL MOVE THROUGH THE
AREA THIS EVENING, THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE
TENNESSEE HAS BEEN CANCELLED.

$$

27

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 12:54 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 27, 12:54 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1254 PM CDT WED JUL 27 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest surface observations show temperatures warming quickly
through the 80s this morning under mostly sunny skies. Nudged
highs up a degree or two for most areas as temperatures should
not have any problem reaching the lower 90s, especially northern
zones. 12Z OHX sounding this morning indicates PWATs are already
around 1.9 inches, and visible satellite imagery shows more
widespread cloud cover associated with an area of 2+ inch PWATS
streaming northward into southern zones. Thus scattered showers
and storms expected to develop yet again this afternoon once
convective temperatures are reached, with highest coverage
generally along/north of I-40. Somewhat stronger deep layer shear
around 20 knots versus yesterday along with slightly cooler mid
level temperatures around -6C will allow for some strong storms
with wet microbursts and brief locally heavy rain this afternoon
as well, but no widespread strong or severe convection is
anticipated.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR with scattered showers and thunderstorms anticipated near all
airports once again this afternoon with VCTS through 01Z. Expect a
lull in showers and storm this evening then more widespread
showers/storms with MVFR/IFR vis/cigs developing late in the TAF
period as an area of low pressure moves across the region. Light
south to southwest winds anticipated through the TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......55/Shamburger
AVIATION........55/Shamburger
Hazardous weather outlook, Jul 27, 5:09 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT WED JUL 27 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
LATE TODAY AND TONIGHT. STORMS MAY PRODUCED VERY HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING LOCALLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THURSDAY INTO FRIDAY. HEAVY RAINFALL AND MINOR FLOODING
WILL REMAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

In the hours before

Special weather statement, Jul 27, 1:38 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT WED JUL 27 2016

TNZ028>030-271915-
TROUSDALE TN-SMITH TN-WILSON TN-
138 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SMITH...SOUTHWESTERN
TROUSDALE AND NORTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEBANON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...HARTSVILLE...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA AND TUCKERS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3625 8596 3608 8631 3620 8641 3632 8633
      3631 8630 3634 8629 3636 8628 3636 8627
      3640 8627 3645 8624
TIME...MOT...LOC 1837Z 219DEG 17KT 3620 8627

WHITEHEAD
Special weather statement, Jul 27, 1:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT WED JUL 27 2016

TNZ008-027-028-271930-
DAVIDSON TN-SUMNER TN-WILSON TN-
142 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 230 PM
CDT...

AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HERMITAGE...OR 10 MILES EAST OF NASHVILLE...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...MADISON...HENDERSONVILLE...MOUNT JULIET...
GOODLETTSVILLE...MILLERSVILLE...LAKEWOOD...HERMITAGE...
OLD HICKORY AND RURAL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3641 8673 3642 8672 3641 8670 3641 8669
      3642 8669 3640 8642 3613 8650 3614 8672
      3642 8675 3642 8674
TIME...MOT...LOC 1842Z 185DEG 8KT 3621 8661

SHAMBURGER
Special weather statement, Jul 27, 1:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT WED JUL 27 2016

TNZ031-032-064-065-271930-
DE KALB TN-WHITE TN-PUTNAM TN-JACKSON TN-
149 PM CDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...EASTERN DE
KALB...PUTNAM AND SOUTHWESTERN JACKSON COUNTIES UNTIL 230 PM CDT...

AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...SPARTA...SMITHVILLE...ALGOOD...MONTEREY...BAXTER...
CENTER HILL LAKE...EDGAR EVANS STATE PARK...
BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3615 8527 3583 8563 3596 8592 3612 8584
      3614 8580 3617 8581 3618 8579 3618 8581
      3621 8580 3621 8578 3625 8579 3630 8576
TIME...MOT...LOC 1849Z 213DEG 20KT 3602 8572

WHITEHEAD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:00 AM CDTAreal Flood AdvisoryOHXClay60 min
Jul 27, 5:28 AM CDTFlash Flood WarningOHXClay92 min
Jul 27, 1:38 PM CDTSpecial Weather StatementOHXWilson37 min
Jul 27, 1:42 PM CDTSpecial Weather StatementOHXDavidson48 min
Jul 27, 1:49 PM CDTSpecial Weather StatementOHXDeKalb, Putnam41 min
Jul 27, 2:12 PM CDTSpecial Weather StatementOHXTrousdale48 min
Jul 27, 2:30 PM CDTSpecial Weather StatementOHXJackson, Smith45 min
Jul 27, 2:40 PM CDTSpecial Weather StatementOHXTrousdale, Wilson50 min
Jul 27, 3:09 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith36 min
Jul 27, 3:14 PM CDTSpecial Weather StatementOHXPickett46 min

Nearby

Flash Flood Watches in Tennessee, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.